Discussions By Condition: Muscle conditions

Achy legs and weak arms

Posted In: Muscle conditions 0 Replies
  • Posted By: Clannad
  • December 7, 2012
  • 07:46 AM

I realize this is long but I would greatly appreciate it if this could be read in its entirety and made sense of. It truly would mean a lot to me to receive a proper diagnosis.
My senior year of high school I ran cross country in the fall. I have been running since I was around the age of seven and only stopped when I broke my ankle in the 7th grade. It was a clean break and I had no complications after it healed. From my freshman year in high school I suffered on and off from sports induced asthma which I was treated for with Albuteral (I did and do not smoke in case this information could be useful). The beginning of my season started out fine and I started to greatly increase my distance of running from 5 miles to 8 miles on my longer runs. During the season I weight lifted after practice for which I took Kre-Alkalyne which is a form of buffered creatine. Unless it was all in my head, this seemed to greatly increase my lifting ability. Complication arose when my legs started to feel heavy when I ran. A few days later I began to notice that they also felt tight. I stretched and iced and took every precaution and measure an athlete would to ensure I would be able to safely continue my season. Although I loved to run I had to quit ¾ through the season because my symptoms of heavy and tight legs progressed to a point where I knew I had to stop. Although I loved to run I dealt with the fact that I was possibly going through growing pains. Although I was 18(and still am) I have heard from doctors that it is still possible to suffer growing pains at this age. After I came to terms with not being able to run I focused solely on lifting which greatly increased due to my work ethic and Kre-Alkalyn intake. It is important to note that I did take the recommended amount of two pills a day one 30 minutes before lifting and one right after lifting. As months passed, my legs starting to ache very badly. In class I found it hard to concentrate because my legs ached so bad and I even had to constantly massage my legs and “squirm” around to shake the feeling. The only relief I found was from massages from my mom which felt amazing, not because the massages were done well but because any touch on my legs felt good. Because the ache and tightness seemed to increase I found it wise to stop squatting during my lifting regimen as I thought my legs probably needed rest. At this point I had three different theories as of why my legs hurt. The first is that I created water retention in my legs because of the creatine. Because of this I quit taking creatine (this did not solve the problem). The second as I mentioned was growing pains which to this day I still consider. Lastly was that my sudden increase in mileage was too great, especially considering I lifted after running(it is also important to note that although running 8 miles does not seem that far for a cross country runner it was a lot for me). To pick up where I left of I successfully continued to lift until the month of late March early April. By this point I had increased my bench press max from 135 to 190 which is a lot considering my weight of 150 pounds. At this time I slowly began to realize that my endurance of lifting had decreased meaning that while I originally lifted an hour to two hours a day I could only lift for about 30 minutes. Although this seems like a large decrease, which it was, I was still able to max out on the same amount of weight which seemed strange and still does to me. This caused be to quit lifting 10 pounds short of my 200lb goal which to me was everything. I had people tell me I could not do it the beginning of the year (I was not made fun of it was just simply my friends saying I probably could not reach that goal) so I was desperately trying to prove to them that I could do it (it should also be noted that although I worked out hard I did push myself overboard as I know some people lifting do. No lifting coach or even doctor would consider that I was pushing myself too much at that point). So after my endurance in lifting almost dissipated to nothing (which was about in May) I quit lifting which was a huge hit to me as lifting was my favorite hobby. Although I was not able to lift I wasn’t concerned too much because I was thinking that I would just wait out whatever my condition or problem was. As months passed by I did not regain my ability to lift or ability to run. To this day I still suffer from achy legs and arms that always have a week feeling. Even if I pick up something light like a remote my arms might shake or tremble ever so slightly. I have been blood tested for everything and nothing has come up. My creatine levels in my body are apparently normal(as I thought the supplements might have replaced my body’s natural ability to create the substance) and I apparently do not have Fibromyalgia as I have NO inflammation in my legs or any other signs that someone could see by looking or feeling my legs. I also thought I might have muscular dystrophy but apparently children with this cannot stand to be touched quiet oppositely of me as it is my only relief. I even purchased $400 dollar custom orthodox which do give me support and help my legs feel a little better but do not “cure” the overall achiness in my legs and weakness in my arms. So here I am in my freshman year in college not able to run, lift, hike, backpack, or do any other activity I enjoy. My arm size has greatly decreased which I have obviously attributed to the fact I no longer lift and the water in my cells dissipating as I no longer take Kre-Alkalyn. If anyone could please offer ANY diagnosis of what I might have (possibly neurological) I would greatly appreciate it.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?